Alert archive / Utah / Red Flag Warnings in 2014
Red Flag Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 25, 2014, 1:47 AM MDT for 6 counties in Utah. It took effect at Jul 25, 2014, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2014, 1:47 AM MDT (07:47 UTC)
- In effect from
- Jul 25, 2014, 12:00 PM MDT
- Expired
- Jul 25, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Sanpete County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 113 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 7.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3751 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062 WWUS85 KSLC 250747 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 147 AM MDT FRI JUL 25 2014 UTZ495-252200- /O.NEW.KSLC.FW.W.0019.140725T1800Z-140726T0300Z/ COLOR COUNTRY WEST DESERT- 147 AM MDT FRI JUL 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP BY EARLY AFTERNOON...AND CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING. * RELATIVE HUMIDITY...FALLING INTO THE 6 TO 12 PERCENT RANGE BY EARLY AFTERNOON...AND NOT RECOVERING ABOVE 15 PERCENT UNTIL MID TO LATE EVENING. * IMPACTS...COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ492-252200- /O.NEW.KSLC.FW.W.0019.140725T1800Z-140726T0300Z/ CENTRAL UTAH WEST DESERT- 147 AM MDT FRI JUL 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 7000 FEET FOR WIND AND LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT BELOW 7000 FEET. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP BY EARLY AFTERNOON...AND CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING. * RELATIVE HUMIDITY...FALLING INTO THE 6 TO 12 PERCENT RANGE BY EARLY AFTERNOON...AND NOT RECOVERING ABOVE 15 PERCENT UNTIL MID TO LATE EVENING. * IMPACTS...COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
026 WWUS85 KSLC 250747 CCA RFWSLC URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 147 AM MDT FRI JUL 25 2014 UTZ495-252200- /O.COR.KSLC.FW.W.0019.140725T1800Z-140726T0300Z/ COLOR COUNTRY WEST DESERT- 147 AM MDT FRI JUL 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP BY EARLY AFTERNOON...AND CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING. * RELATIVE HUMIDITY...FALLING INTO THE 6 TO 12 PERCENT RANGE BY EARLY AFTERNOON...AND NOT RECOVERING ABOVE 15 PERCENT UNTIL MID TO LATE EVENING. * IMPACTS...COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ492-252200- /O.NEW.KSLC.FW.W.0019.140725T1800Z-140726T0300Z/ CENTRAL UTAH WEST DESERT- 147 AM MDT FRI JUL 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 7000 FEET FOR WIND AND LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT BELOW 7000 FEET. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP BY EARLY AFTERNOON...AND CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING. * RELATIVE HUMIDITY...FALLING INTO THE 6 TO 12 PERCENT RANGE BY EARLY AFTERNOON...AND NOT RECOVERING ABOVE 15 PERCENT UNTIL MID TO LATE EVENING. * IMPACTS...COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
792 WWUS85 KSLC 252058 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 258 PM MDT FRI JUL 25 2014 UTZ492-261100- /O.NEW.KSLC.FW.A.0009.140726T1800Z-140727T0500Z/ /O.CON.KSLC.FW.W.0019.000000T0000Z-140726T0300Z/ CENTRAL UTAH WEST DESERT- 258 PM MDT FRI JUL 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 492 BELOW 7000 FEET... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 492 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH BELOW 7000 FEET FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT BELOW 7000 FEET. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP BY EARLY AFTERNOON...AND CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING. * RELATIVE HUMIDITY...6 TO 12 PERCENT RANGE AND NOT RECOVERING ABOVE 15 PERCENT UNTIL MID TO LATE EVENING. * IMPACTS...COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING. * THUNDERSTORMS...SCATTERED AND MOSTLY DRY THUNDERSTORMS WILL LIKELY DEVELOP SATURDAY AFTERNOON AND EVENING. POCKETY WETTING RAINS ARE POSSIBLE WITH SOME OF THE STRONGER STORMS...BUT MOST STORMS ARE EXPECTED TO BE DRY AT THIS TIME. * OUTFLOW WINDS...ERRATIC WIND GUSTS IN THE 45 TO 50 MPH WILL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ495-260300- /O.CON.KSLC.FW.W.0019.000000T0000Z-140726T0300Z/ COLOR COUNTRY WEST DESERT- 258 PM MDT FRI JUL 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 495... * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING. * RELATIVE HUMIDITY...6 TO 12 PERCENT RANGE BY EARLY AND NOT RECOVERING ABOVE 15 PERCENT UNTIL MID TO LATE EVENING. * IMPACTS...COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 24, 9:23 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 24, 9:23 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 923 PM MDT THU JUL 24 2014 .SYNOPSIS...A STALLED SURFACE FRONT WILL REMAIN ACROSS CENTRAL UTAH THROUGH FRIDAY...MAINTAINING MOISTURE ACROSS THE SOUTH AND DRIER AIR ACROSS THE NORTH. THIS MOISTURE WILL SLOWLY WORK ITS WAY NORTHWARD DURING THE UPCOMING WEEKEND...AND REMAIN IN PLACE INTO EARLY NEXT WEEK. && .DISCUSSION...A STATIONARY SURFACE FRONT BISECTS THE FORECAST AREA THIS EVENING...CURRENTLY STRETCHING FROM ROUGHLY DELTA TO PRICE. TO THE SOUTH MOISTURE REMAINS IN PLACE ACROSS A GOOD PORTION OF SOUTH CENTRAL THROUGH SOUTHEASTERN AND EAST CENTRAL UT...WHILE TO THE NORTH MUCH DRIER AIR HAS SPREAD INTO NORTHERN AND WEST CENTRAL UT. LINGERING THUNDERSTORM ACTIVITY REMAINS ISOLATED...AND SHOULD END OVER THE NEXT HOUR OR SO ACROSS THE UINTA BASIN ALONG WITH SOUTH CENTRAL UT. MID LEVEL HEIGHTS ARE FORECAST TO RISE OVER THE NEXT FEW DAYS AS RIDGING AMPLIFIES ACROSS THE REGION. MOISTURE IN PLACE ACROSS SOUTHERN UT SOUTHWARD INTO AZ WILL REMAIN IN PLACE THROUGH FRIDAY...BEFORE SPREADING SLOWLY NORTHWARD SATURDAY THROUGH SUNDAY. AS SUCH THE THREAT FOR THUNDERSTORMS WILL BE ON THE RISE FROM SOUTH TO NORTH DURING THIS TIME. MADE SOME MINOR TWEAKS TO THE GRIDDED FORECAST EARLIER...OTHERWISE PLAN TO UPDATE TO REMOVE POPS ONCE THUNDERSTORM ACTIVITY DIES OFF. && .AVIATION...VFR CONDITIONS TO PREVAIL AT KSLC THROUGH THE OVERNIGHT HOURS WITH NORTH WINDS SWITCHING BACK TO THE SOUTH BETWEEN 04-05Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:58 PM MDT | Fire Weather Watch | SLC | Juab, Millard, Sanpete | 18 hr |
| Jul 25, 4:05 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
Nearby
Red Flag Warnings in Utah, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.